muscle-icon

High ESR (45mm).

Hello Dr(s), My wife has higher ESR rate and we consulted a doctor and he advised to take Steroids which she is taking since one week. For the last two days she has some swelling on her leg on the knee. Is there any side effect because of steroids? Appreciate your advice. Thank you.
views-icons 164 Views Mail QnA Whatsapp QnA v

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. J.Mariano Anto Bruno Mascarenhas
Neurosurgeon 17 yrs exp Chennai

Free 3 day follow up

Chat Now

₹700 for 24 hrs

Steroids may not cause swelling This is probably due to the disease which caused increased ESR Please consult your doctor immediately and inform him of this development
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Anil Kumar Jain
General Physician 4 yrs exp Bangalore

Free 3 day follow up

Chat Now

₹150 for 24 hrs

Hello There. I can understand your concern. you really consulted a doctor or you consulted a quack? why would steroids be given in managing the raised ESR? what were the symptoms she was facing? why was ESR even done in the first place? give proper details as to what she had, then mention other other reports also. just this much history is not at all helpful. best regards, Dr. Anil kumar jain.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Naresh Kumar Monigari
Consultant Physician 2 yrs exp Karimnagar
Hello, why was ESR checked?. Secondly just for raised ESR steroids should not be given as treatment. ESR is very non specific and it's major use is only in rheumatic disorders. Kindly send more details about her problem and upload all the investigations that were done. Then I can tell you whether steroid to be taken or not.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO